Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2001, 1:41 PM CDT for McLean County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2001, 1:41 PM CDT (18:41 UTC)
- Expired
- May 26, 2001, 2:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, IL
The radar
The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 261841 SVRSPI ILC113-261915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 141 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 215 PM CDT * AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTHEAST OF BLOOMINGTON TO 15 MILES SOUTHWEST OF BLOOMINGTON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... DOWNS CHENOA COOKSVILLE LE ROY COLFAX SAYBROOK THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4074 8883 4032 8907 4032 8848 4074 8858 NNNN PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 AM CDT, 11 hours 11 minutes earlier.
Area forecast discussion, May 26, 2:30 AM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 AM CDT SAT MAY 26 2001 FCST CHALLENGES CONTINUE TO BE RAIN CHANCES AND AFFECTS ON TEMPS NEXT FEW DAYS WITH UPPER LEVEL LOW SPINNING ACROSS MIDWEST. W/V IMAGERY INDICATING MAIN UPPER LEVEL CIRCULATION CENTER NEAR CENTRAL LAKE MICH WITH A SERIES OF S/W'S ROTATING AROUND UPPER LOW. ONE S/W OF INTEREST MOVING THRU CENT MN. 06Z SFC ANALYSIS SHOWING ASSOCIATED SFC LOW CENTER ACROSS EXTREME SE MN/NE IA. MOSAIC RADAR LOOP SHOWING BAND OF PERISISTANT RAINS EXTENDING FROM CENT MN THRU CENT IA AND INTO CENT/SRN IL....JUST SOUTH OF A SPI-MTO LINE. MODELS SIMILAR ONCE AGAIN WITH EVOLUTION OF SYSTEM INTO EARLY NEXT WEEK. NEXT S/W OF INTEREST DROPPING SOUTH FROM CENT MN WITH ASSOCIATED SFC LOW INTO SE MN/NE IA. THIS SYSTEM EXPECTED TO DROP SE TOWARD AREA TODAY. DECENT OMEGA DEVELOPS ACROSS MOST OF CENT IL BY MIDDAY TODAY ALONG WITH INCREASED LOW LEVEL MOISTURE CONVERGENCE. WIDESPREAD QPF NOTED ON BOTH ETA/AVN LOOKS RSBL WITH THIS SCENARIO. WILL GO CATAGORICAL ON PCPN TODAY WITH PERIODS OF RAIN AS PCPN TO SW OF AREA SHIFTS NE ACROSS AREA AND ENHANCES AHEAD OF S/W. IMBEDDED THUNDER ALSO STILL POSSIBLE GIVEN AVAILABLE INSTABILITY. THIS S/W SHIFTS EAST OF AREA BY 06Z SUN...MOSTLY ENDING PCPN ACROSS AREA DURING EVE. YET ANOTHER S/W...WITH SIMILAR TIMING AS TODAY...DROPS DOWN FOR SUN. THIS ONE WILL BE FURTHER NORTH. ALTHOUGH STILL SOME WEAK OMEGA DEVELOPS AHEAD OF THIS SYSTEM FOR ANOTHER CHANCE PCPN. WILL NEED TO ALSO MONITOR ANOTHER S/W INDICATED FOR LATER IN THE PERIOD ON MON...WILL KEEP DRY FCST FOR NOW FOR MEMORIAL DAY...BUT THIS WILL NEED TO BE MONITORED AS WELL. TEMPS WILL CONTINUE TO BE TRICKY...DEPENDING ON EXTENT OF PCPN AND CLOUDS. TEMPS TODAY LIKELY TO STRUGGLE...WITH MORE WIDESPREAD PCPN EXPECTED. MAY NEED TO DROP TEMPS DOWN A NOTCH...ESP NORTH. GRADUAL MODERATION IN TEMPS LOOKS RSBL INTO EARLY NEXT WEEK WITH LESS PCPN AND CLOUDS AS UPPER LOW MAKES SLOW TRACKS NE AND AWAY FROM AREA. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI RB 062/049 068/049 073 36+44 PIA RB 061/048 067/048 072 36+44 DEC RB 061/050n 068/048 072 36+44 CMI RB 061/048 067/047 072 36+44 MTO RB 062/050 070/050 073 36+44 LWV RB 065/053 072/051 075 36744 .ILX...NONE. FRIEDERS
In the hours before
Special weather statement, May 26, 10:25 AM CDT, 3 hours 16 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1025 AM CDT SAT MAY 26 2001 THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING. AN AREA OF SURFACE LOW PRESSURE IS EXPECTED TO TRACK EASTWARD THROUGH NORTHERN ILLINOIS THIS AFTERNOON. THIS LOW WILL HELP IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS OUR REGION THIS AFTERNOON... CONTINUING INTO THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE GREATEST THREAT. THEREFORE...SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.